Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 20, NWS Riverton, WY

August 9, 20169 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Aug 9, 2016, 9:23 PM MDT for 9 counties in Wyoming. It took effect at Aug 10, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2016, 9:23 PM MDT (03:23 UTC)
In effect from
Aug 10, 2016, 12:00 PM MDT
Expired
Aug 10, 2016, 8:00 PM MDT
In force
8 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY, Uinta County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 14 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
4095 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

270 
WWUS85 KRIW 100323
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
923 PM MDT TUE AUG 9 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS MOST OF
WYOMING TODAY THROUGH 9 PM MDT...

.A VERY DRY AIRMASS COMBINED WITH GUSTY WEST TO SOUTHWEST WIND
WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHERN WYOMING
TODAY...BRINGING CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN TO
THE AREA THIS AFTERNOON AND EARLY EVENING.

WYZ277-279-100900-
/O.NEW.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
923 PM MDT TUE AUG 9 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND
CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 277 AND 279...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 277 AND 279.

* WIND...WEST TO SOUTHWEST 10 TO 20 GUSTING 25 TO 30 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT.

* THUNDERSTORMS...ISOLATED LATE DAY STORMS PRODUCING GUSTY ERRATIC
  WINDS AND OCCASIONAL LIGHTNING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-289-300-100900-
/O.NEW.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/
NATRONA COUNTY/CASPER BLM-
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN-
923 PM MDT TUE AUG 9 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND
CRITICALLY DRY FUEL FOR FIRE WEATHER ZONES 280...289 AND 300...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 280...289...AND 300.

* WIND...WEST TO SOUTHWEST 15 TO 25 GUSTING TO 30 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT.

* THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS PRODUCING
  GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-100900-
/O.NEW.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
923 PM MDT TUE AUG 9 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND
CRITICALLY DRY FUEL FOR FIRE WEATHER ZONE 283...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WIND...SOUTHWEST 15 TO 20 GUSTING 25 TO 30 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT.

* THUNDERSTORMS...NO THUNDERSTORMS EXPECTED. HOWEVER...OUTFLOW
  WINDS FROM ISOLATED STORMS TO THE SOUTH AND EAST COULD AFFECT
  ZONE 283...ESPECIALLY BY EARLY EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
742 
WWUS85 KRIW 100618
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1218 AM MDT WED AUG 10 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS PORTIONS OF
SOUTHERN AND CENTRAL WYOMING FROM NOON TODAY THROUGH 8 PM MDT...

.A VERY DRY AIRMASS COMBINED WITH GUSTY WEST TO SOUTHWEST WIND
WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHERN WYOMING
TODAY...BRINGING CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN TO
THE AREA THIS AFTERNOON AND EARLY EVENING.

WYZ277-279-102200-
/O.CON.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
1218 AM MDT WED AUG 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY
WINDS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 277 AND
279...

* AFFECTED AREA...FIRE WEATHER ZONES 277 AND 279.

* WIND...WEST TO SOUTHWEST 10 TO 20 GUSTING 25 TO 30 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT.

* THUNDERSTORMS...ISOLATED LATE DAY STORMS PRODUCING GUSTY
  ERRATIC WINDS AND OCCASIONAL LIGHTNING. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-289-300-102200-
/O.CON.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/
NATRONA COUNTY/CASPER BLM-
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN-
1218 AM MDT WED AUG 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY
WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONES 280...
289 AND 300...

* AFFECTED AREA...FIRE WEATHER ZONES 280...289...AND 300.

* WIND...WEST TO SOUTHWEST 15 TO 25 GUSTING TO 30 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT.

* THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS 
  PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-102200-
/O.CON.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
1218 AM MDT WED AUG 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY
WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONE 283...

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WIND...SOUTHWEST 15 TO 20 GUSTING 25 TO 30 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT.

* THUNDERSTORMS...NO THUNDERSTORMS EXPECTED. HOWEVER...OUTFLOW 
  WINDS FROM ISOLATED STORMS TO THE SOUTH AND EAST COULD AFFECT 
  ZONE 283...ESPECIALLY BY EARLY EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
275 
WWUS85 KRIW 101403
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
803 AM MDT WED AUG 10 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS PORTIONS OF
SOUTHERN...CENTRAL AND NORTHERN WYOMING FROM NOON TODAY THROUGH 8
PM MDT...

.A VERY DRY AIRMASS COMBINED WITH GUSTY WEST TO SOUTHWEST WIND
WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHERN WYOMING
TODAY...BRINGING CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN TO
THE AREA THIS AFTERNOON AND EARLY EVENING.

WYZ286-110200-
/O.EXA.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
803 AM MDT WED AUG 10 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY
WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONE 286...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 286.

* WIND...WEST TO NORTHWEST 15 TO 25 GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 13 PERCENT.

* HAINES INDEX...5 TO 6.

* THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS 
  PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ285-287-110200-
/O.EXA.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/
SOUTH BIGHORN MOUNTAINS-OWL CREEK MOUNTAINS-
803 AM MDT WED AUG 10 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY
WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONES 285...
AND 287...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 285 AND 287.

* WIND...WEST TO NORTHWEST 15 TO 25 GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 13 PERCENT.

* HAINES INDEX...5 TO 6.

* THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS 
  PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ277-279-110200-
/O.CON.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
803 AM MDT WED AUG 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY
WINDS...AND CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 277 AND
279...

* AFFECTED AREA...FIRE WEATHER ZONES 277 AND 279.

* WIND...WEST TO SOUTHWEST 15 TO 20 GUSTING 30 TO 35 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT.

* HAINES INDEX...5 TO 6.

* THUNDERSTORMS...ISOLATED LATE DAY STORMS PRODUCING GUSTY 
  ERRATIC WINDS AND OCCASIONAL LIGHTNING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-289-300-110200-
/O.CON.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/
NATRONA COUNTY/CASPER BLM-
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN-
803 AM MDT WED AUG 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY
WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONES 280...
289 AND 300...

* AFFECTED AREA...FIRE WEATHER ZONES 280...289...AND 300.

* WIND...WEST TO SOUTHWEST 15 TO 25 GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT.

* HAINES INDEX...5 TO 6.

* THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS 
  PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-110200-
/O.CON.KRIW.FW.W.0020.160810T1800Z-160811T0200Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
803 AM MDT WED AUG 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY
WINDS...AND CRITICALLY DRY FUEL FOR FIRE WEATHER ZONE 283...

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WIND...SOUTHWEST 15 TO 20 GUSTING 25 TO 35 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT.

* HAINES INDEX...5 TO 6.

* THUNDERSTORMS...NO THUNDERSTORMS EXPECTED. HOWEVER...OUTFLOW 
  WINDS FROM ISOLATED STORMS TO THE SOUTH AND EAST COULD AFFECT 
  ZONE 283...ESPECIALLY BY EARLY EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
737 
WWUS85 KRIW 102014
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
214 PM MDT WED AUG 10 2016

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS PORTIONS OF
SOUTHERN...CENTRAL AND NORTHERN WYOMING FROM NOON TODAY THROUGH 8
PM MDT...

.A VERY DRY AIRMASS COMBINED WITH GUSTY WEST TO SOUTHWEST WIND
WILL CONTINUE ACROSS PORTIONS OF NORTHERN CENTRAL AND SOUTHERN
WYOMING TODAY...BRINGING CRITICAL FIRE WEATHER CONDITIONS ONCE
AGAIN TO THE AREA THIS AFTERNOON AND EARLY EVENING.

WYZ277-279-110200-
/O.CON.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
214 PM MDT WED AUG 10 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND
CRITICALLY DRY FUELS FOR FIRE WEATHER ZONES 277 AND 279...

* AFFECTED AREA...FIRE WEATHER ZONES 277 AND 279.

* WIND...WEST TO SOUTHWEST 15 TO 20 GUSTING 30 TO 35 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT.

* HAINES INDEX...5 TO 6.

* THUNDERSTORMS...ISOLATED LATE DAY STORMS PRODUCING GUSTY 
  ERRATIC WINDS AND OCCASIONAL LIGHTNING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-289-300-110200-
/O.CON.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/
NATRONA COUNTY/CASPER BLM-
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN-
214 PM MDT WED AUG 10 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND
CRITICALLY DRY FUEL FOR FIRE WEATHER ZONES 280... 289 AND 300...

* AFFECTED AREA...FIRE WEATHER ZONES 280...289...AND 300.

* WIND...WEST TO SOUTHWEST 15 TO 25 GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT.

* HAINES INDEX...5 TO 6.

* THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS 
  PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-110200-
/O.CON.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
214 PM MDT WED AUG 10 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND
CRITICALLY DRY FUEL FOR FIRE WEATHER ZONE 283...

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WIND...SOUTHWEST 15 TO 20 GUSTING 25 TO 35 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT.

* HAINES INDEX...5 TO 6.

* THUNDERSTORMS...NO THUNDERSTORMS EXPECTED. HOWEVER...OUTFLOW 
  WINDS FROM ISOLATED STORMS TO THE SOUTH AND EAST COULD AFFECT 
  ZONE 283...ESPECIALLY BY EARLY EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ286-110200-
/O.CON.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
214 PM MDT WED AUG 10 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND
CRITICALLY DRY FUEL FOR FIRE WEATHER ZONE 286...

* AFFECTED AREA...FIRE WEATHER ZONE 286.

* WIND...WEST TO NORTHWEST 15 TO 25 GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 13 PERCENT.

* HAINES INDEX...5 TO 6.

* THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS 
  PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ285-287-110200-
/O.CON.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/
SOUTH BIGHORN MOUNTAINS-OWL CREEK MOUNTAINS-
214 PM MDT WED AUG 10 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND
CRITICALLY DRY FUEL FOR FIRE WEATHER ZONES 285... AND 287...

* AFFECTED AREA...FIRE WEATHER ZONES 285 AND 287.

* WIND...WEST TO NORTHWEST 15 TO 25 GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 13 PERCENT.

* HAINES INDEX...5 TO 6.

* THUNDERSTORMS...ISOLATED LATE DAY AND EVENING STORMS 
  PRODUCING GUSTY ERRATIC WINDS AND OCCASIONAL LIGHTNING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
045 
WWUS85 KRIW 110153
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
753 PM MDT WED AUG 10 2016


WYZ277-279-110300-
/O.EXP.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
753 PM MDT WED AUG 10 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FIRE
WEATHER ZONES 277 AND 279...

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY HAS RECOVERED ABOVE
CRITICAL THRESHOLDS THIS EVENING. 

$$

WYZ280-289-300-110300-
/O.EXP.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/
NATRONA COUNTY/CASPER BLM-
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN-
753 PM MDT WED AUG 10 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 280... 289 AND 300...

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY HAS RECOVERED ABOVE
CRITICAL THRESHOLDS ACROSS MOST OF THE AREA THIS EVENING.

$$

WYZ283-110300-
/O.EXP.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
753 PM MDT WED AUG 10 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONE 283...

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY HAS RECOVERED ABOVE
CRITICAL THRESHOLDS THIS EVENING. 

$$

WYZ286-110300-
/O.EXP.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
753 PM MDT WED AUG 10 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONE 286...

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY HAS RECOVERED ABOVE
CRITICAL THRESHOLDS THIS EVENING. 

$$

WYZ285-287-110300-
/O.EXP.KRIW.FW.W.0020.000000T0000Z-160811T0200Z/
SOUTH BIGHORN MOUNTAINS-OWL CREEK MOUNTAINS-
753 PM MDT WED AUG 10 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 285... AND 287...

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY HAS RECOVERED ABOVE
CRITICAL THRESHOLDS THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 9, 1:34 PM MDT, 7 hours 49 minutes earlier.

Area forecast discussion, Aug 9, 1:34 PM MDT, 7 hours 49 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
134 PM MDT TUE AUG 9 2016

.Short Term...Tonight Through Wednesday

Dry and warm southwest flow with windy surface winds will be over
the area through Wednesday. Temperatures will warm over most of
the area. A weak cold front will move south into northern and
eastern wyoming tonight and Wednesday with a wind shift to the
northeast. Low level moisture will increase and temperatures will
become cooler behind the cold front.

.Long Term...Wednesday night Through Tuesday

The cold front will move south to around the Continental Divide
Wednesday night and Thursday. Conditions will become more
favorable for showers and thunderstorms along and north of the
cold front...especially over the northern mountains. Temperatures
will continue to cool behind the cold front with cooling spreading
south and west. Showers and thunderstorms will remain a threat
Friday and Saturday. High pressure will build north and east from
the Great Basin bringing warmer and drier conditions with lighter
wind as the flow aloft decreases significantly Sunday through
Tuesday.

&&

.AVIATION.../00Z ISSUANCE/

West of the Continental Divide...KJAC/KBPI/KPNA/KRKS

Isolated showers and thunderstorms will occur over the northwest
thru 03z. VFR conditions will continue through Wednesday. It will
continue breezy to windy at most terminal sites during the afternoon
and early evening hours. Isolated showers and thunderstorms may
develop again Wednesday afternoon over the northwest mountains.

East of the Continental Divide...KCOD/KCPR/KLND/KRIW/KWRL

VFR conditions will occur through Wednesday. Isolated showers or
thunderstorms are possible until 03z Wed. Breezy to windy conditions
to develop mainly this afternoon into the early evening and again on
Wednesday.

&&

.FIRE WEATHER...

A red flag warning remains until 9 pm mdt this evening for most
of the area with windy dry unstable conditions over western and
central Wyoming. Dry and breezy to windy conditions will return
to much of the area on Wednesday. The north and east will see a
cold front move south with a wind shift to the northeast...
increasing relative humidity and cooling temperatures. the cold
front will push south up to the Continental Divide Wednesday
night and Thursday. Thursday afternoon showers and thunderstorms
are expected along and north of the cold front...especially in the
north and east.

&&

.RIW Watches/Warnings/Advisories...
Red Flag Warning until 9 PM MDT this evening for WYZ140-275-
277>283-285>289-300-414>416.

&&

SHORT TERM...C.Baker
LONG TERM...C.Baker
AVIATION...Skrbac
FIRE WEATHER...C.Baker
Hazardous weather outlook, Aug 9, 2:37 AM MDT, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
237 AM MDT TUE AUG 9 2016

WYZ001>020-022>030-101200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
237 AM MDT TUE AUG 9 2016

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR MOST OF
WYOMING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY DRY...WARM TO HOT AND BREEZY ACROSS MOST OF WYOMING...RESULTING
IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS
EXTREME NORTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...VERY DRY...WARM AND BREEZY CONDITIONS CONTINUE ACROSS
MOST OF WYOMING...RESULTING IN ELEVATED TO POSSIBLE CRITICAL FIRE
WEATHER CONDITIONS. ISOLATED THUNDERSTORMS NORTHERN MOUNTAINS.

THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME STRONG
THUNDERSTORMS POSSIBLE...ESPECIALLY PORTIONS OF CENTRAL WYOMING.

FRIDAY AND SATURDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS
EAST OF THE DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE URGED TO REPORT WIND GUSTS OVER 45 MPH. THANK YOU.

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.